Stability of solitary waves for a rod equation. (English) Zbl 1046.35094

Summary: We consider a new rod equation derived recently by H.-H. Dai [Acta Mech. 127, No. 1–4, 193–207 (1998; Zbl 0910.73036)] for a compressible hyperelastic material. We prove that the smooth solitary waves to this rod equation are orbital stable.


35Q51 Soliton equations
35B35 Stability in context of PDEs
74H55 Stability of dynamical problems in solid mechanics
74J35 Solitary waves in solid mechanics


Zbl 0910.73036
Full Text: DOI


[1] Benjamin, T. B.; Bona, J. L.; Mahony, J. J., Model equations for long waves in nonlinear dispersive systems, Philos. Trans. R. Soc. London Ser. A, 272, 1220, 47-78 (1972) · Zbl 0229.35013
[2] Camassa, R.; Holm, D., An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71, 1661-1664 (1993) · Zbl 0972.35521
[3] Constantin, A.; Escher, J., Well-posedness, global existence and blow-up phenomena for a periodic quasi-linear hyperbolic equation, Commun. Pure Appl. Math., 51, 475-504 (1998) · Zbl 0934.35153
[4] Constantin, A.; Escher, J., Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181, 229-243 (1998) · Zbl 0923.76025
[5] Constantin, A.; Strauss, W., Stability of peakons, Commun. Pure Appl. Math., 53, 603-610 (2000) · Zbl 1049.35149
[6] Dai, H.-H., Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod, Acta Mech., 127, 1-4, 193-207 (1998) · Zbl 0910.73036
[7] Dai, H.-H.; Huo, Y., Solitary shock waves and other travelling waves in a general compressible hyperelastic rod, R. Soc. London Proc. Ser. A Math. Phys. Eng. Sci., 456, 1994, 331-363 (2000) · Zbl 1004.74046
[8] Dunford, N.; Schwartz, J. T., Linear operators, Part III. Spectral Operators (1988), John Wiley and Sons, Inc: John Wiley and Sons, Inc New York
[9] Grillakis, M.; Shatah, J.; Strauss, W., Stability theory of solitary waves in the presence of symmetry, Int. J. Funct. Anal., 74, 1, 160-197 (1987) · Zbl 0656.35122
[10] Li, Y.; Olver, P., Well-posedness and blow-up solutions for an integrable nonlinear dispersive model wave equation, J. Different. Equat., 162, 27-63 (2000) · Zbl 0958.35119
[11] Lopes, O., Stability of peakons for the generalized Camassa-Holm equation, Electron. J. Different. Equat., 5, 12 (2003) · Zbl 1088.35060
[12] Lopes, O., Nonlocal variational problems arising in long wave propagation, ESAIM Control Optim. Calc. Var., 5, 501-528 (2000) · Zbl 0969.35046
[13] McKean, H. P., Breakdown of a shallow water equation, Asian J. Math., 2, 4, 867-874 (1998) · Zbl 0959.35140
[14] Shkoller, S., Geometry and curvature of diffeomorphism groups with \(H^1\) metric and mean hydrodynamics, J. Funct. Anal., 160, 1, 337-365 (1998) · Zbl 0933.58010
[15] Souganidis, P. E.; Strauss, W. A., Instability of a class of dispersive solitary waves, Proc. R. Soc. Edinburgh Sect. A, 114, 3-4, 195-212 (1990) · Zbl 0713.35108
[16] Xin, Z.; Zhang, P., On the weak solution to a shallow water equation, Commun. Pure Appl. Math., 53, 1411-1433 (2000) · Zbl 1048.35092
[17] Xin, Z.; Zhang, P., On the uniqueness and large time behavior of the weak solutions to a shallow water equation, Commun. Part. Different. Equat., 27, 9-10, 1815-1844 (2002) · Zbl 1034.35115
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.